Chap 17 (exam 2) Flashcards Preview

Pharmacology > Chap 17 (exam 2) > Flashcards

Flashcards in Chap 17 (exam 2) Deck (15):
1

Cocaine

A stimulant that is either "snorted: through the nasal passages or injected intravenously

2

Ecstasy

A stimulant that is popular at "raves" with college age students

3

Flumanazenil (Romazicon)

Used to antagonize the action of benzodiazepines and reverse sedation

4

Heroin

An opioid that is injected by "mainlining" or "skin popping"

5

Disulfiram (Antabuse)

Used to deter the use of alcohol during alcohol abuse treatment

6

Nicotine

The additive chemical in tobacco products

7

Naltrexone (ReVia)

An opioid antagonist used for opioid abuse or dependence

8

Bupropion (Zyban)

A nictoine-free treatment for nicotine dependence

9

Methamphetamine

This substance is commonly manufactured from the over-the-counter decongestant pseudoephedrine

10

"Roofies"

Known as the "date rape" drug

11

A patient who has been taking disulfiram (Antabuse) therapy for 3 months has been off the therapy for 2 days. He decides to go out with friends to have a beer. What effects may he experience? Select all that apply:
Diaphoresis
Diarrhea
Vomiting
Euphoria
Drowsiness
Facial flushing

Diaphoresis
Vomiting
Facial flushing

12

During an information session about drug abuse, the nurse related that the most common drug effect(s) that lead to abuse of opioids include:
Hallucinations
Sleep
Stimulation
Relaxation and euphoria

Relaxation and euphoria

13

The nurse is assisting a patient who is experiencing opioid withdrawal and anticipates the possible use of which medications? Select all that apply:
Disulfiram (Antabuse)
Clonidine (Catapres)
Methadone
Bupropion (Zyban)
Naltrexone (ReVia)

Clonidine (Catapres)
Methadone
Naltrexone (ReVia)

14

When teaching a patient about drug interactions, the nurse is aware that combing benzodiazepines with ethanol or barbiturates may lead to death due to:
Cardiac dysrythmia
Convulsions
Respiratory arrest
Stroke

Respiratory arrest

15

A patient with a known history of chronic excessive ingestion of ethanol has developed memory problems and comes to the health clinic with hard-to-believe stories of what has happened to him. The nurse recognizes that these symptoms are associated with which disorder?
Cerebrovascular accident
Korsakoff's psychosis
Narcolepsy
Bipolar disorder

Korsakoff's psychosis